High Surf, St. Johns
- When
- October 3, 12:01 AM EST to October 5, 6:00 AM EST
- Where
- St. Johns forecast zone
- Reported by
- EMERGENCY MANAGER
4 high surf, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Oct 2, 8:15 PM EST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
915 PM EDT SUN OCT 2 2005
...UPDATE...EXPANDED SCA TO COVER NEAR SHORE MARINE ZONES...
SHOWER ACTIVITY CONTINUES BUT HAS STARTED TO DECREASE IN AREAL
COVERAGE AND INTENSITIES OVER LAND. WITH LOSS OF DAYTIME HEATING AND
INSTABILITY...SHOWERS ARE NOT REACHING AS FAR INLAND AS THEY WERE
THIS AFTERNOON. EARLIER A FEW SHOWERS PRODUCED WINDS GUSTS OF 35 TO
40 MPH. WILL CONTINUE 40-50% POPS OVER EASTERN ZONES TONIGHT AND
TRIM POPS BACK TO 20 PERCENT OVER WESTERN ZONES.
.MARINE...BUOYS SHOW EAST WINDS 20-25 KTS WITH GUSTS OF 25-30 KTS
AND SEAS 7-8 FEET. EXPECT CONDITIONS TO CONTINUE TO WORSEN AS
PRESSURE GRADIENT INCREASES OVER THE NEXT TWO DAYS. WILL UP WINDS
FOR OFFSHORE ZONES.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL THURSDAY EVENING FOR THE
FOLLOWING ZONES: ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT TO
60 NM OFFSHORE.
&&
MZ/ARSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 840 PM EDT SUN OCT 2 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 840 PM EDT SUN OCT 2 2005 THIS OUTLOOK IS FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. .DAY ONE...TONIGHT... ...SMALL CRAFT ADVISORY IN EFFECT... ...HIGH RISK OF RIP CURRENTS AT AREA BEACHES... ...MINOR BEACH EROSION AND MINOR COASTAL FLOODING POSSIBLE DURING HIGH TIDE CYCLES MONDAY AND TUESDAY... THE COMBINATION OF HIGH PRESSURE TO THE NORTH AND BROAD AREA OF LOW PRESSURE TO THE SOUTH WILL ALLOW FOR STRONG EAST WINDS AND ROUGH SEAS OVER THE COASTAL WATERS. AS A RESULT A SMALL CRAFT ADVISORY IS IN EFFECT. STRONG WINDS AND RESULTANT LARGE SWELLS WILL INCREASE BREAKERS TO NEAR 5 FEET. A HIGH RISK OF DANGEROUS RIP CURRENTS CAN BE EXPECTED AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ...ABOVE NORMAL RISK OF RIP CURRENTS TO CONTINUE THOUGH AT LEAST MID-WEEK... LITTLE CHANGE IS EXPECTED IN THE WEATHER PATTERN THROUGH MID-WEEK. STRONG ONSHORE FLOW WILL CONTINUE OVER THE COASTAL WATERS...RESULTING IN ROUGH SEAS...LARGE BREAKERS AND HIGH RIP CURRENT RISK. IN ADDITION...THESE CONDITIONS COMBINED WITH AN ASTRONOMICAL HIGH TIDE WILL INCREASE THE RISK OF MINOR BEACH EROSION AND MINOR COASTAL FLOODING MAINLY AROUND THE TIME OF HIGH TIDES. A HIGH SURF ADVISORY MAY BE REQUIRED THIS WEEK AS BREAKERS MAY INCREASE TO 7 FEET. MARINERS AND OTHER COASTAL INTERESTS SHOULD MONITOR THE LATEST FORECAST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NECESSARY. HOWEVER...COASTAL SPOTTERS ARE REQUESTED TO REPORT ANY INSTANCES OF COASTAL FLOODING. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. JTD/MZ
The national radar mosaic for the moment the first event began.
4 high surf. Local standard time, as filed.
Strong northeast gradient flow pattern caused tides to be two to two and a half feet above astronomical and high surf along the northeast Florida coast.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, October 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476177, 5476178, 5476235, 5476236.